Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have Melasma and acne. Does Lymecycline increase it? How to get cured?

I have Melasma and but not too bad. I have just been to the derm and got Lymecycline, 408mg. I have been reading that antibiotics can cause melasma to worsen. Is it Lymeclycline too or just the other ones. Can't seem to find enough info online. Please let me know. Took first dose today and dont' want to risk making this horrid skin condition worse. Im 35, I can manage pimples but not melasma! It can really push me to the edge. Thank you
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Welcome and thanks for posting your query to HCM.
Lymecycline is a tetracycline base broad-spectrum antibiotic, the standard dose of 408 mg is equivalent to 300 mg tetracycline base and in its action to 500 mg tetracycline hydrochloride. Your doctor has prescribed as a part of treatment of acne. The known side effects include rash, headache, gastrointestinal problems, dermatitis, and visual disturbances. There is no direct evidence of the drug causing melasma. Melasma is one of of the pigmentation condition of face which is exacerbated by sun exposure and as all the tetracycline are known to cause photo-sensitivity and photo-toxicity( more or less), so it might be possible that this can aggravate the situation. As you are quite concerned about melasma than for acne so it is better to ask your doctor to shift you to those antibiotics which are not causing aggravation of melasma directly or indirectly- one good option is azithromycin which giving good response in acne and is quite safe in melasma also.
One important advice is to reduce your stress level as stress can cause lot of problems including darkening of pigmentation in melasma too!!
Hope this information prove to be help for you,
Dr Sanjay K Kanodia
Answered: Tue, 16 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor